|Gonorrhea and HIV
Jul 19, 2000
My friend tested positive nine months ago and seemed to be doing really well (CD4 count up to 320 from 240 and VL down from 500,000 to 62,000). However his most recent results have not been so good. CD4 down to 260 and VL up slightly to 64,000. He is not currently on any medications and is not thinking of starting HAART. However, when checked over, it was discovered he had gonorrehea. Could this infection be responsible for the new counts or is it more sinister? He does use recreational drugs like Ecstacy.
Thanks for your help.
Response from Dr. Feinberg
Having another illness, like gonorrhea or pneumonia, can temporarily make T cells go down and viral load go up. However, the natural history of HIV infection is that, over time, these things happen in a more permanent way unless you take medicine for HIV. I hope that at some point your friend will be more interested in his health and less interested in recreational drug use and unsafe sex. Just like someone recently gave him gonorrhea, he may have a more sinister trade by giving that person HIV.
my new boyfriend is neg. and I am pos. what to do
- Sore Throat Could I Have Acute HIV Infection
- White Tongue Sign Of HIV Infection
- Fatigue After Anal Sex Top Sign Of HIV AIDS
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.